Association of sympathomimetic
drugs with malformations

by
Gilbert-Barness E, Drut RM
Department of Pathology and Laboratory Medicine,
University of South Florida,
Tampa 33601, USA.
Vet Hum Toxicol 2000 Jun; 42(3):168-71


ABSTRACT

We observed 2 cases of severe limb defects in infants following the use of sympathomimetic drugs during pregnancy. The mother of I had taken large doses of Primatene (ephedrine, theophylline, phenobarbital) as tablets and mist throughout pregnancy. The infant was born with oligoectrosyndactyly. In the other infant, maternal ingestion of sympathomimetic drugs including Triaminic (pseudoephedrine, phenylephrine, phenylpropanolamine) was associated with distal limb defects. Experimental studies in pregnant rabbits using Primatene in both low and high dosage resulted in limb reduction defects and other malformations in a significant number of the offspring compared with controls. Limb defects in the offspring of chicks following exposure to sympathomimetic drugs had previously been observed. We suggest that these agents may be teratogenic in the human and should be used with great caution or avoided during pregnancy.
Pregnancy
Neurotoxicity
VTA/glutamate
Self-medication
Worms on speed
Dopamine uptake
Herbal stimulants
Canine narcolepsy
Appetite suppressants
Methamphetamine psychosis
Methamphetamine/narcolepsy
Amphetamine withdrawal/depression



Refs
and further reading

amphetamines.com
HOME
HedWeb
Nootropics
Cocaine.org
Cannabis.net
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhappiness?
Utopian Surgery?
The Good Drug Guide
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World